My doctor changed my blood pressure medicine from Benicar (due to severe side effect of coughing) to Bystolic. My question is "how high is a critical blood pressure" when should you call 911 or go to hospital. My pressure has been fluxuating all week end. Is there a certain # that it reaches that you should say - time to call the hospital? The highest mine has reached over the weekend is 168 over 104 but I feel like crap.
High Blood Pressure and Hypertension Answer A17134
Hi, welcome to the ehealth forum and I am glad to help you.
You seem concerned by the high blood pressure and the point at which to call a doctor if blood pressure shoots high.
Call a doctor immediately if you have high blood pressure and:
Your blood pressure is 180/110 or higher.
You think high blood pressure is causing headaches or other symptoms.
Call a doctor if:
Your blood pressure is 140/90 or higher on two or more occasions.
You think you may be having side effects from your blood pressure medicine.
Your blood pressure is usually normal and well controlled, but it goes above the normal range on more than one occasion.
Hope this helps. Take care.
Note: This post is not to emphasise final diagnosis as the same cannot be made online and is aimed just to provide medical information and no treatment suggested above be taken without face to face consultation with health care professional.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our High Blood Pressure and Hypertension , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.